Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Wichita, KS

June 8, 2010Chase County, Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 8, 2010, 11:24 PM CDT for Chase County, Greenwood County, Woodson County, Kansas. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2010, 11:24 PM CDT (04:24 UTC)
Expired
Jun 9, 2010, 6:30 AM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Chase County, KS, Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 103 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 12:30 AM CDTFLASH FLOODMadison, KSHIWAY 58 NEAR MADISON IS IMPASSIBLE DUE TO HIGH WATER.
Jun 9, 12:37 AM CDTFLASH FLOODYates Center, KSWIDESPEAD STREET FLOODING IN TOWN. HIGHWAY 54 WAS CLOSED FOR AWHILE BUT HAS REOPENED.
Jun 9, 1:00 AM CDTFLASH FLOODMadison, KSWATER WAS A FOOT TO A FOOT AND A HALF DEEP IN TOWN, BUT WATER HAS SUBSIDED.
Jun 9, 3:32 AM CDTFLASH FLOODEureka, KSLOW WATER CROSSINGS FLOODED.
Jun 9, 5:01 AM CDTHEAVY RAIN 4.97Eureka, KSIN THE LAST 12 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WGUS53 KICT 090424
FFWICT
KSC017-073-207-091130-
/O.NEW.KICT.FF.W.0002.100609T0424Z-100609T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT TUE JUN 8 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN CENTRAL KANSAS...
  GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 630 AM CDT WEDNESDAY.

* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAD FALLEN ACROSS    
  THE AREA...WITH ADDITIONAL HEAVY RAINFALL LIKELY OVERNIGHT.  

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BATESVILLE...CEDAR POINT...COTTONWOOD FALLS...ELMDALE...EUREKA...
  HAMILTON...HYMER...MADISON...MATFIELD GREEN...NEOSHO FALLS...
  ROSE...SAFFORDVILLE...STRONG CITY...THRALL...TORONTO...VIRGIL...
  WONSEVU...YATES CENTER...BAZAAR...EUREKA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3773 9553 3773 9651 3808 9652 3809 9683
      3852 9681 3852 9635 3817 9635 3817 9595
      3804 9596 3804 9551

$$

CARUSO
2 follow-up statements
572 
WGUS73 KICT 090540
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1240 AM CDT WED JUN 9 2010

KSC017-073-207-091130-
/O.CON.KICT.FF.W.0002.000000T0000Z-100609T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-GREENWOOD KS-WOODSON KS-
1240 AM CDT WED JUN 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
WOODSON...GREENWOOD AND CHASE COUNTIES...

AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS ADDITIONAL RAINFALL WILL FURTHER COMPLICATE THE 
FLOODING PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3773 9553 3773 9651 3808 9652 3809 9683
      3852 9681 3852 9635 3817 9635 3817 9595
      3804 9596 3804 9551

$$

KETCHAM
920 
WGUS73 KICT 090835
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT WED JUN 9 2010

KSC017-073-207-091130-
/O.CON.KICT.FF.W.0002.000000T0000Z-100609T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-GREENWOOD KS-WOODSON KS-
335 AM CDT WED JUN 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
WOODSON...GREENWOOD AND CHASE COUNTIES...

AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

AT 329 AM CDT...GREENWOOD COUNTY LAW ENFORCEMENT CONTINUED TO 
REPORT LOW WATER CROSSING WERE STILL IMPASSIBLE. ALSO HIGHWAY 58 
NEAR MADISON STILL HAS WATER OVER THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3773 9553 3773 9651 3808 9652 3809 9683
      3852 9681 3852 9635 3817 9635 3817 9595
      3804 9596 3804 9551

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:41 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 8, 9:41 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT TUE JUN 8 2010

.UPDATE...
CURRENT 850MB PROFILER DATA SHOWS GOOD CONVERGENCE BETWEEN
HILLSBORO AND LAMONT WITH MINIMAL CAPPING ALOFT . AS A
RESULT...THUNDERSTORMS WILL CONTINUE TO FESTER OVER CENTRAL KANSAS
FOR A FEW MORE HOURS BUT THE BULK OF THE ACTIVITY WILL SHIFT INTO
EASTERN KANSAS AND MAINLY AFFECT LOCATIONS ALONG AND EAST OF THE
KANSAS TURNPIKE OVERNIGHT. THE SEVERE THREAT HAS DIMINISHED ACROSS
THE AREA HOWEVER HEAVY RAINFALL WILL BE A GREATER RISK...WITH VERY
MOIST AIRMASS OF PW'S OVER 2 INCHES CREATING HIGHER THAN NORMAL
RAINFALL RATES.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 641 PM CDT TUE JUN 8 2010/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY SOUTH AND
EAST...AS A COLD FRONT SINKS SOUTHWARD ACROSS THE REGION. A FEW
SEVERE STORMS WILL BE POSSIBLE ALONG WITH SOME HEAVY RAINFALL THIS
EVENING. OTHERWISE...SCATTERED STORMS COULD LINGER AROUND THE AREA
OVERNIGHT BUT WILL ONLY MENTION VCTS FOR SOUTHERN KANSAS TAF
SITES. THE SURFACE FRONT LOOKS LIKE IT WILL STALL NEAR THE KS/OK
BORDER DURING THE DAY ON WEDNESDAY.

JAKUB

PREV DISCUSSION... /ISSUED 239 PM CDT TUE JUN 8 2010/

DISCUSSION...
MAIN FORECAST CONCERN WILL BE SEVERE CONVECTIVE CHANCES
OVERNIGHT.

SYNOPSIS:
FAIRLY PROGRESSIVE COLD FRONT IS NOW PUSHING THROUGH CENTRAL KS AND
HAS ALREADY MADE IT THROUGH KRSL. SOUTH OF THIS BOUNDARY THE
ATMOSPHERE IS EXTREMELY UNSTABLE WITH DEWPOINTS ACROSS SOUTH CENTRAL
AND SE KS IN THE LOW TO MID 70S. IN THE UPPER LEVELS WATER VAPOR
IMAGERY CLEARLY SHOWS A PRONOUNCED SHORTWAVE PUSHING ACROSS THE
WESTERN DAKOTAS AND APPROACHING MN. ANOTHER...MORE TROPICAL UPPER
WAVE...IS CURRENTLY LIFTING NORTH ACROSS THE WESTERN GULF INTO
SOUTHERN TX.

TONIGHT:
STORMS ARE EXPECTED TO DEVELOP FIRST OVER NE KS BY 21Z AND WILL
QUICKLY BUILD WEST INTO THE FORECAST AREA. GIVEN THE EXTREME
AMOUNT OF CAPE...LARGE HAIL WILL BE VERY LIKELY WITH LARGER THAN
GOLFBALL POSSIBLE WITH THE STRONGER STORMS. WHILE DEEP LAYER SHEAR
LOOKS WEAK AT FIRST GLANCE...0-6KM SHEAR OF AROUND 30KTS DOESN'T
LOOK TOO BAD WHEN COMBINED WITH 3000-4000J/KG OF CAPE. THIS EVENT
SORT OF RESEMBLES THE MAY 12TH SEVERE SETUP WITH WELL DEFINED
BOUNDARY WITH HIGH INSTABILITY/LOW SHEAR. THE BIG DIFFERENCE WOULD
BE THE ORIENTATION OF THE INITIATING BOUNDARY. THE N-S ORIENTATION
OF THE BOUNDARY ON THE 12TH ALLOWED SUPERCELLULAR STRUCTURES TO
MOVE OFF THE BOUNDARY AND PRODUCE TORS. THIS EVENING THE FRONT IS
MORE E-W ORIENTED AND THUS STORMS ARE GOING TO HAVE A HARD TIME
BECOMING ISOLATED. THEREFORE FEEL THE BEST TORNADO THREAT WILL
COME FROM HIGH 0-3KM CAPE ALONG BOUNDARIES. ANY STORM THIS
EVENING/OVERNIGHT WILL ALSO HAVE A GOOD CHANCE TO PRODUCE HIGH
RAINFALL RATES WITH SOME LOCALIZED FLOODING ALSO BE A GOOD BET.

AFTER 06Z THE CONVECTION WILL BE CONFINED TO EXTREME SOUTH
CENTRAL/SE KS WITH MUCH OF THE FORECAST AREA REMAINING DRY. FEEL
FAIRLY CONFIDENT THAT THE BULK OF THE SEVERE ACTIVITY WILL OCCUR
BEFORE 06Z AS MUCH OF THIS WILL BE INSTABILITY DRIVEN.

WED-FRI:
THE SURFACE FRONT IS EXPECTED TO BE GENERALLY ALONG THE KS/OK BORDER
BY 12Z WED. HOWEVER WOULD NOT BE SURPRISED IF THIS BOUNDARY IS
PUSHED FURTHER SOUTH DUE TO OVERNIGHT CONVECTION. CURRENTLY HAVE LOW
CONFIDENCE WITH REGARDS TO PRECIP ON WED. HAVE THE HIGHEST
CONFIDENCE THAT SOME SCT CONVECTION MAY FESTER OVER SOUTH CENTRAL
AND SE KS DURING THE MORNING HOURS. THE FRONT IS THEN EXPECTED TO
WASH OUT AS WE GET BACK INTO RETURN FLOW AS MOISTURE WORKS BACK TO
THE NORTH. WHILE THERE WILL BE PLENTY OF INSTABILITY THERE LOOKS TO
BE LACKING SURFACE CONVERGENCE. SO CURRENT THINKING IS THAT FOR WED
AFTERNOON THE BEST CONVECTIVE CHANCES WILL BE NORTH AND WEST OF THE
FORECAST AREA.  AN MCS WILL BE LIKELY WED NIGHT THAT SHOULD START
OVER WESTERN NEBRASKA. GIVEN LARGE AMOUNTS OF CIN ABOVE 850MB...FEEL
THAT THE MCS IS GOING TO HAVE ISSUES BUILDING SOUTH. WILL THEREFORE
LIMIT PRECIP CHANCES WED NIGHT TO ONLY CENTRAL KS.

FOR THU MORNING AN MCS WILL BE ONGOING NORTH AND EAST OF THE
FORECAST AREA. MEANWHILE THAT TROPICAL DISTURBANCE THAT IS CURRENTLY
DOWN ACROSS THE WESTERN GULF WILL BE TRACKING ALONG THE RED RIVER.
GIVEN THE GOOD AGREEMENT BETWEEN THE GFS AND NAM FEEL CONFIDENT THAT
PRECIP ASSOCIATED WITH THIS FEATURE SHOULD STAY SOUTH OF THE
FORECAST AREA. PREVIOUS FORECASTER INTRODUCED POPS BACK IN FOR FRI
FOR SE KS AS THIS UPPER FEATURE CONTINUES TO LIFT NORTH AND THIS
CONTINUES TO LOOK REASONABLE. FOR FRI AND FRI NIGHT THE BULK OF THE
PRECIP IS EXPECTED TO STAY NORTH OF THE FORECAST AREA WHERE THE
BAROCLINIC ZONE WILL BE SITUATED.

SAT-TUE:'
THE MAIN QUESTION THROUGH THESE PERIODS WILL BE HOW THE UPPER TROUGH
TO THE WEST PROGRESSES. PREVIOUS RUNS OF THE GFS HAVE BEEN MUCH MORE
PROGRESSIVE WITH THE UPPER TROUGH WITH THE ECMWF MUCH SLOWER AND HAS
A MORE CLOSED LOW SETUP. FOUND IT INTERESTING THAT THE LATEST GFS IS
NOW STARTING TO COME AROUND TO THIS SLOWER ECMWF SOLUTION AND PER
HPC THIS ALSO AGREES WITH THE ECMWF ENSEMBLE TREND. WITH THIS WILL
LEAN TOWARD THE ECMWF.

BOTH THE ECMWF AND GFS AGREE ON THE CLOSED LOW SITUATED OVER THE
DESERT SOUTHWEST BY 00Z SUN WITH THE FRONT EXTENDING FROM
WEST-CENTRAL KS INTO SOUTHERN IA. WITH THIS BOUNDARY NEAR THE AREA
WILL KEEP PRECIP IN FOR CENTRAL AND PARTS OF SOUTH CENTRAL KS FOR SAT
INTO SAT NIGHT. THE GFS IS MUCH MORE PROGRESSIVE IS PUSHING THE COLD
FRONT THROUGH ON SUN COMPARED TO THE ECMWF. THIS IS DUE TO THE GFS
FORECASTING A DEEPER SHORTWAVE TO MOVE INTO THE WESTERN GREAT LAKES
REGION ON SUN. WITH THESE DIFFERENCES WILL NOT HIT PRECIP TOO HARD
BUT WILL LEAVE SOME SLIGHTS IN CASE THE MORE PROGRESSIVE GFS
VERIFIES. WITH THE MODEL DIFFERENCE IN HANDLING THE SHORTWAVE OVER
THE NORTHERN PLAINS/GREAT LAKES THEY REALLY START TO DIVERGE FOR THE
BEGINNING OF NEXT WEEK AND THUS CONFIDENCE REALLY DROPS OFF.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  86  70  91 /  60  30  10  10
HUTCHINSON      67  85  70  90 /  50  20  10  10
NEWTON          67  86  70  88 /  60  30  10  10
ELDORADO        68  86  69  91 /  60  30  10  10
WINFIELD-KWLD   71  87  71  90 /  60  40  10  10
RUSSELL         63  85  69  92 /  10  10  30  10
GREAT BEND      64  85  69  90 /  20  20  20  10
SALINA          64  85  69  93 /  20  10  20  10
MCPHERSON       65  85  70  91 /  40  20  20  10
COFFEYVILLE     71  86  71  92 /  70  50  10  10
CHANUTE         71  85  71  89 /  60  30  10  10
IOLA            71  85  70  90 /  60  30  10  10
PARSONS-KPPF    71  86  71  90 /  70  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 9:51 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT TUE JUN 8 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
951 PM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO LINGER OVER PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THE MAIN RISK FROM THIS
ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING...ESPECIALLY
FOR LOCATIONS THAT WITNESSED HEAVY RAIN DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY MORNING ACROSS
SOUTHERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE WITH WIND GUSTS
TO 50 MPH AND HAIL UP TO NICKEL SIZE.

ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO THE REGION OVER THE
WEEKEND. THIS WILL CAUSE ADDITIONAL THUNDERSTORMS...MAINLY ON
SATURDAY NIGHT THROUGH MONDAY. AT THIS TIME STRONG STORMS APPEAR
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 8, 9:39 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT TUE JUN 8 2010

KSZ083-090315-
SEDGWICK-
939 PM CDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MAIZE...OR 9 MILES WEST OF DOWNTOWN
WICHITA...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jun 8, 10:07 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1007 PM CDT TUE JUN 8 2010

KSZ083-090330-
SEDGWICK-
1007 PM CDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN WICHITA...AND MOVING
EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 8, 10:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1031 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             8 SE PEABODY            38.09N 97.00W
06/08/2010  M1.00 INCH       MARION             KS   BROADCAST MEDIA

            A VIEWER PHOTO WAS RECEIVED BY KSN OF QUARTER SIZE HAIL.

0510 PM     HAIL             4 SW BURNS              38.05N 96.94W
06/08/2010  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

0515 PM     TSTM WND GST     BURNS                   38.09N 96.89W
06/08/2010  E50.00 MPH       MARION             KS   TRAINED SPOTTER

0516 PM     HAIL             1 S BURNS               38.08N 96.89W
06/08/2010  E0.50 INCH       BUTLER             KS   CO-OP OBSERVER

0520 PM     TSTM WND GST     1 S BURNS               38.08N 96.89W
06/08/2010  E70.00 MPH       BUTLER             KS   TRAINED SPOTTER

            ALSO REPORTED HEAVY RAIN.

0524 PM     TSTM WND GST     2 S BURNS               38.06N 96.89W
06/08/2010  M62.00 MPH       BUTLER             KS   STORM CHASER

0526 PM     HAIL             1 W NEWTON              38.04N 97.36W
06/08/2010  E0.88 INCH       HARVEY             KS   PUBLIC

0528 PM     HAIL             BURNS                   38.09N 96.89W
06/08/2010  E0.50 INCH       MARION             KS   TRAINED SPOTTER

0541 PM     HAIL             S NEWTON                38.04N 97.34W
06/08/2010  E0.88 INCH       HARVEY             KS   TRAINED SPOTTER

0707 PM     HAIL             BENTON                  37.79N 97.11W
06/08/2010  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

0746 PM     TSTM WND GST     YATES CENTER            37.87N 95.74W
06/08/2010  E50.00 MPH       WOODSON            KS   LAW ENFORCEMENT

0800 PM     TSTM WND GST     5 W BASSETT             37.91N 95.51W
06/08/2010  E50.00 MPH       ALLEN              KS   TRAINED SPOTTER

0802 PM     TSTM WND GST     5 W IOLA                37.93N 95.49W
06/08/2010  E50.00 MPH       ALLEN              KS   PUBLIC

            ALSO REPORTED HEAVY RAINFALL.

0816 PM     HEAVY RAIN       9 NW EUREKA             37.91N 96.41W
06/08/2010  M2.80 INCH       GREENWOOD          KS   TRAINED SPOTTER

            RAINFALL FELL WITHIN AN HOUR.

0825 PM     TSTM WND GST     5 W EUREKA              37.82N 96.38W
06/08/2010  E60.00 MPH       GREENWOOD          KS   EMERGENCY MNGR

0825 PM     HAIL             5 W EUREKA              37.82N 96.38W
06/08/2010  E0.88 INCH       GREENWOOD          KS   EMERGENCY MNGR

0845 PM     TSTM WND DMG     2 N HUMBOLDT            37.84N 95.44W
06/08/2010                   ALLEN              KS   LAW ENFORCEMENT

            5 RURAL TELEPHONE POLES WERE KNOCKED DOWN.

&&

MRS
Special weather statement, Jun 8, 10:31 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1031 PM CDT TUE JUN 8 2010

KSZ096-090400-
NEOSHO-
1031 PM CDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO COUNTY...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ERIE...OR 15 MILES EAST OF
CHANUTE...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Jun 8, 10:40 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT TUE JUN 8 2010

KSZ070-090415-
GREENWOOD-
1040 PM CDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 11 MILES NORTHEAST
OF EUREKA...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

CARUSO
Special weather statement, Jun 8, 10:58 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT TUE JUN 8 2010

KSZ083-090430-
SEDGWICK-
1058 PM CDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WEST WICHITA...OR 6 MILES WEST OF
DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:54 PM CDTAreal Flood WarningICTGreenwood, Woodson5 hr
Jun 8, 7:57 PM CDTSevere Thunderstorm WarningICTGreenwood63 min
Jun 8, 8:31 PM CDTAreal Flood WarningICTButler3 hr
Jun 8, 8:58 PM CDTSevere Thunderstorm WarningICTElk, Greenwood62 min
Jun 8, 9:09 PM CDTAreal Flood WarningICTAllen7 hr
Jun 9, 12:53 AM CDTAreal Flood WarningICTMcPherson, Marion9 hr
Jun 9, 1:18 AM CDTAreal Flood WarningICTNeosho, Wilson35 hr
Jun 9, 2:17 AM CDTRiver Flood WarningICTChase, Lyon30 hr
Jun 9, 2:43 AM CDTAreal Flood WarningICTButler, Harvey19 hr
Jun 9, 4:02 AM CDTFlood WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 10 more9 hr
Jun 9, 5:00 AM CDTAreal Flood WarningICTChautauqua, Elk5 hr
Jun 9, 6:29 AM CDTFlash Flood WarningICTChase, Greenwood, Woodson7 hr
Jun 9, 7:20 AM CDTAreal Flood WarningICTCowley5 hr
Jun 9, 8:33 AM CDTRiver Flood WarningICTLabette, Neosho30 hr
Jun 9, 8:33 AM CDTRiver Flood WarningICTLabette48 hr
Jun 9, 8:33 AM CDTRiver Flood WarningICTAllen, Neosho30 hr
Jun 9, 8:33 AM CDTRiver Flood WarningICTNeosho24 hr
Jun 9, 8:41 AM CDTRiver Flood WarningICTButler43 hr
Jun 9, 8:41 AM CDTRiver Flood WarningICTButler, Cowley49 hr
Jun 9, 8:51 AM CDTRiver Flood WarningICTButler, Cowley17 hr
Jun 9, 8:51 AM CDTRiver Flood WarningICTButler, Cowley71 hr
Jun 9, 8:51 AM CDTRiver Flood WarningICTCowley49 hr
Jun 9, 8:58 AM CDTRiver Flood WarningICTWilson43 hr
Jun 9, 9:50 AM CDTAreal Flood WarningICTChautauqua6 hr
Jun 9, 1:09 PM CDTAreal Flood WarningICTChase, Greenwood, Woodson46 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.